Drought, Briscoe
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Briscoe forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.530, -101.209 (the zone’s center; the record gives no point)
Drought conditions worsened from extreme (D3) to exceptional (D4) levels across the eastern half of Childress County, but remained unchanged since February over the remainder of the far southeast Texas Panhandle south into portions of the Rolling Plains where D2 (severe) and D3 conditions persisted. Although monthly precipitation was near normal just west of these drought stricken areas,…
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Drought conditions worsened from extreme (D3) to exceptional (D4) levels across the eastern half of Childress County, but remained unchanged since February over the remainder of the far southeast Texas Panhandle south into portions of the Rolling Plains where D2 (severe) and D3 conditions persisted. Although monthly precipitation was near normal just west of these drought stricken areas, precipitation was below normal for much of the southeast Texas Panhandle with monthly deficits in excess of one inch. Fortunately, agricultural drought impacts were low with area livestock still able to forage on winter wheat stands that benefited from precipitation earlier in the year. However, farmers already preparing fields for spring planting will be in great need of deep soil moisture. Fire weather impacts remained unusually low in spite of above normal fuel loads. Much of this was attributed to a relative lack of windy, dry and warm weather patterns.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Feb 28, 11:28 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1128 PM CST SAT FEB 28 2015 .AVIATION... LIFR CONDITIONS EXPECTED AT ALL THREE TERMINALS THROUGH SUNDAY MORNING AS A SHALLOW COLD AIR MASS REMAINS TRAPPED UNDERNEATH WARMER SWLY FLOW JUST OVER IT. NO SIG CHANGE TO PREVIOUS TAF SET. && .PREV DISCUSSION... /ISSUED 513 PM CST SAT FEB 28 2015/ AVIATION... SHALLOW MODIFIED ARCTIC AIR REMAINS ENTRENCHED ACROSS THE SRN HIGH PLAINS UNDERNEATH INCREASINGLY WARM AIR ALOFT AS SWLY FLOW INCREASES OVERHEAD. THIS AIR MASS LIKELY TO REMAIN IN PLACE THROUGH THE TAF PERIOD...WITH POSSIBILITY OF A BRIEF EXCEPTION SUNDAY AFTN KLBB AND KPVW WHERE CONDITIONS COULD TEMPORARILY IMPROVE. UNTIL THEN THIS SETUP FAVORS LIFR CONDITIONS AND POSSIBILITY OF THE DEVELOPMENT OF SOME -FZDZ OVERNIGHT /ALTHOUGH WILL LEAVE THAT MENTION OUT OF THE TAFS ATTM GIVEN LOW CONFIDENCE IN HOW WIDESPREAD THAT PHENOMENON WILL BE/. PREV DISCUSSION... /ISSUED 353 PM CST SAT FEB 28 2015/ SHORT TERM... TEMPERATURES SHOULD CONTINUE TO WARM ANOTHER FEW DEGREES THIS AFTERNOON...TOPPING OUT IN THE MID-UPPER 20S IN MANY LOCALES TO NEAR 30 IN THE SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS AS THE WESTERN PERIPHERY OF SURFACE RIDGING KEEPS UPSLOPE FLOW IN PLACE ATOP YESTERDAY/S SNOWPACK. INCREASING SOUTHERLY FLOW THIS EVENING/TONIGHT...DOWNSTREAM OF AN UPPER LOW DIGGING ACROSS WESTERN CALIFORNIA TOWARD BAJA...WILL USHER IN INCREASING DEWPOINTS ALONG WITH INCREASING ISENTROPIC LIFT. THIS WILL LIKELY LEAD TO THE DEVELOPMENT OF SOME LIGHT FREEZING DRIZZLE...ALTHOUGH ONLY SHALLOW SATURATION IN THE LOW LEVELS SHOULD KEEP ACCUMULATIONS CONFINED TO TRACE AMOUNTS. THE OTHER CONCERN OF INTEREST IS THE DEVELOPMENT OF FREEZING FOG. WITH THE LACK OF SNOWMELT TODAY DUE TO TEMPERATURES REMAINING BELOW FREEZING...DO NOT THINK VISIBILITIES WILL CRATER ACROSS WIDESPREAD AREAS AT THIS TIME...SO WILL CONTINUE TO KEEP MENTION QUIET IN THE ONGOING FORECAST AND LET ONCOMING SHIFTS ASSESS TRENDS THIS EVENING AS TO ALTITUDE OF STRATUS LAYER. DECREASING ISENTROPIC ASCENT AND THE NORTHWARD PUSH OF DRIER AIR OUT OF MEXICO AND THE BIG BEND REGION SHOULD BEGIN TO DECREASE THE COVERAGE OF FREEZING DRIZZLE FROM WEST TO EAST DURING THE MORNING. CONTINUED WARM AIR ADVECTION SHOULD WARM TEMPERATURES TO NEAR OR ABOVE FREEZING BY MID-LATE MORNING...KEEPING ANY DRIZZLE IN THE LIQUID VARIETY UPON IMPACT WITH THE GROUND. A FRONTAL BOUNDARY WILL BACKDOOR IN DURING THE AFTERNOON OUT OF OKLAHOMA...BUT ANY APPRECIABLE SURGE IN MOISTURE TO BRING MENTIONABLE PRECIPITATION CHANCES LOOKS TO LIKELY HOLD OFF UNTIL INTO THE EVENING. HOWEVER...HAVE CONTINUED TO COOL HIGH TEMPERATURES INTO THE LOW-MID 40S EAST AND MID 40S-MID 50S WEST OF THE CAPROCK ESCARPMENT AS THE INFILTRATION OF COOLER AIR CONTINUES TO APPEAR MORE AND MORE LIKELY DURING THE DAY. LONG TERM... SUNDAY NIGHT INTO MONDAY WE SHOULD SEE ANOTHER CHANCE OF LIGHT PRECIPITATION AS COLD SURFACE RIDGING AND ISENTROPIC UPGLIDE REGIME BECOMES RE-ESTABLISHED ACROSS THE AREA. TEMPS WILL BE COLD ENOUGH FOR A WINTRY MIX THROUGH EARLY MONDAY MORNING...BUT WILL THEN TRANSITION TO ALL RAIN THROUGH THE DAY AS TEMPS WARM ABOVE FREEZING. THE LACK OF DEEP LIFT AND SATURATION SHOULD KEEP PRECIP AMOUNTS ON THE LIGHT SIDE. HIGH TEMPS STILL NOT LIKELY TO MAKE IT OUT OF THE 40S THOUGH ON MONDAY. LATE MONDAY INTO TUESDAY...AN UPPER LOW OVER THE DESERT SW WILL QUICKLY OPEN UP AND RACE NEWD ACROSS THE SRN ROCKIES AND INTO THE CENTRAL PLAINS...WHILE THE TROUGH RELOADS BACK TO THE SOUTHWEST. WE WILL LIKELY SEE A DRY SLOT WORK INTO THE AREA AT THE SURFACE AND ALOFT WHICH WILL RESULT IN CLEARING SKIES...AND GUSTY...DOWNSLOPING WESTERLY WINDS DEVELOPING AND SPREADING EAST ACROSS THE AREA IN THE AFTERNOON. THIS WILL SEND TEMPS SOARING /AT LEAST RELATIVE TO OUR RECENT COLD SPELL/ INTO THE 60S...AND POSSIBLY THE LOWER 70S ACROSS THE ROLLING PLAINS. THIS BRUSH WITH NEAR-NORMAL TEMPS WILL BE SHORT-LIVED HOWEVER...AS THE TROUGH/S PASSAGE WILL OPEN THE DOOR FOR THE NEXT SURGE OF COLD AIR BACK INTO THE REGION. MED-RANGE GUIDANCE INDICATES THAT AT LEAST PART OF THE WESTERN TROUGH/UPPER LOW WILL SLIDE ACROSS WEST TEXAS WEDNESDAY AND SUPPORT A CHANCE OF PRECIPITATION ALONG AND BEHIND THE FRONT. THE FORECAST TEMPERATURE PROFILE LOOKS VERY COLD ON WEDNESDAY WITH NO HINT OF A WARM NOSE. HIGHS MAY REMAIN BELOW FREEZING AND WE ARE INDICATING ALL SNOW AT THIS TIME...ALTHOUGH ACCUMULATION POTENTIAL STILL LOOKS LIMITED WITH DEEPER MOISTURE CUT OFF TO OUR SOUTH AND EAST. BEYOND WED...IT IS UNCERTAIN HOW MUCH ENERGY AND TROUGHINESS WILL REMAIN SITUATED TO OUR WEST IN THE UPPER-AIR PATTERN. WE SHOULD SEE A PERIOD OF BENIGN WEATHER AND MODERATING TEMPS CENTERED ON FRIDAY...WITH THE POSSIBILITY OF ANOTHER SYSTEM PASSING THROUGH NEXT WEEKEND...ALTHOUGH IT MAY BE TOO WEAK AND/OR TOO FAR SOUTH TO HAVE MUCH IMPACT ON OUR WEATHER ASIDE FROM TEMPERING A WARMING TREND. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 23 47 26 48 / 10 10 20 20 TULIA 23 44 26 44 / 10 10 20 20 PLAINVIEW 24 45 28 45 / 10 10 20 30 LEVELLAND 25 49 31 48 / 10 10 20 30 LUBBOCK 24 46 31 47 / 10 10 20 30 DENVER CITY 27 53 34 51 / 10 10 30 30 BROWNFIELD 26 50 33 48 / 10 10 30 30 CHILDRESS 23 40 28 40 / 10 10 20 20 SPUR 25 41 30 42 / 10 10 30 30 ASPERMONT 27 42 31 43 / 10 10 30 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1231 PM CST SAT FEB 28 2015 TXZ021>044-011845- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1231 PM CST SAT FEB 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FREEZING DRIZZLE MAY IMPACT PORTIONS OF THE AREA THIS EVENING AND TONIGHT...HOWEVER ANY ACCUMULATIONS SHOULD BE SPOTTY AND LIGHT WITH MINIMAL ADVERSE TRAVEL IMPACTS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558009, 558010, 558011, 558012, 558013, 558014, 558112.